Skip to content
Includes Expert Content
Anxiety Disorder
avatar
heather4302000 posted:
Ever since I had my daughter I have had generalized anxiety. I tried to live with it but eventually overwhelmed me and I went to my doctor. He put me on generic Zoloft. It seemed to work but was still experiencing some anxiety. He ended up increasing me to 100mg which was great for a while except the side effects are starting to get to me. I tremble, have uncontrollable movements and my head feels like it's in a clamp all the time. Not to mention that I gained 25lbs. Is there no relief?
Reply
 
avatar
Patricia Farrell, PhD responded:
I am not an M.D., but I suggest that you immediately contact your doctor about the trembling and the uncontrollable movements that you are indicating you are having with this medication. Unfortunately, weight gain is also a side effect of these medications. When you discuss the movements with your doctor also indicate your concerns about the metabolic syndrome that can come as a result of this weight gain. I believe your doctor will understand that this needs to be addressed and that you may not need medication.

It would seem to me that since your anxiety began after you had your child, cognitive therapy as well as some self-help techniques might have been something to consider and that is still something I believe you should try.

In the meantime, please take a look at our Tips column, watch the relaxation breathing video tutorial I have prepared and begin to use that technique several times a day. You may also go to the Video page on my website (www.drfarrell.net) where I have several videos regarding self talk, anxiety and there are some simple exercise videos.

Exercise is excellent for anxiety and depression and I would suggest you ask your doctor about exercise. You do not have to do anything that will exhaust you and it can simply be taking walks, walking up stairs, walking in place or even doing exercises while sitting in a chair. Quite simple and very effective. Research has shown this is now recommended as a part of therapy for any type of anxiety or depression.

I also have two videos for relaxation on my YouTube channel (drpat22) where there is a beach scene and also the relaxation video tutorial. All of these can help. But, as I said, please discuss the medication and the side effects you are having with your doctor as soon as you can.
 
avatar
Cjack1990 responded:
hi heather! I'm actually on zoloft and the only symptoms I had was gaining weight...but when i started taking the medicine I actually started eating, and when they tried putting me on 150 mgs i was too sleepy and sluggish so I went back to 100mg.
There is relief. You just need to find the right medicine and the right attitude even though 99% of the time when you're anxious...why have a good attitude? It'll be hard but it's important because that always helps.
I hope you tell your doctor about the side effects before it becomes more serious or other serious ones start up. I also help everything gets better

What always helped me was going to the park on a really nice day. I dont know about your park but we have a little petting zoo. Maybe you can take your daughter to feed some ducks


Featuring Experts

Reid Wilson, PhD is an international expert in the treatment of anxiety disorders, with books translated into nine languages. He is author of Don...More

Helpful Tips

Dr. Farrell's WebMD TV videosExpert
Dr. Farrell has a series of 12 videos that cover everything from your need for sleep, inheriting anxiety disorders, positive self-talk and ... More
Was this Helpful?
68 of 85 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.